# SDR 98ZZZX3419

- Difficulty date: August 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2756V
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0682
- Engine: Lyc IO360A1B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Head
- Part number: LW12993
- Condition: Separated
- Location: Cylinder Nr 1
- Part time: 2,660 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED FAILURE OCCURRED AFTER TAKEOFF WHILE TURNING DOWN WIND AT 1,100 FEET AGL.  A LOUD BAG HEARD FROM THE ENG WITH SMOKE AND OIL COVERING W/S FOLLOWED BY A LOSS IN OIL PRESSURE.  ENG SHUT DOWN, UNEVENTFUL DEAD STICK LANDING MADE.  INVEST REVEALED A HOLE IN THE COWLING AND ACFT COVERED WITH OIL FROM ENG.  REMOVED TOP COWLING TO FIND NR 1 CYL HEAD SEPARATED FROM CYL BARREL.  ENG HAS 894.0 HRS SMOH WITH CERMICROME CYL.  A COMP TEST, 20 HRS BEFORE FAILURE OCCURRED, WAS 72/80.  NO INDICATION OF LEAKAGE; CYL HEAD APPEARED CRACKED ABOUT HALF-WAY AROUND CYL BARREL FOR SOME TIME.  FAILURE OCCURRED WHERE CYL HEAD THREADS ON TO BARREL.  RECOMMEND FAA INVESTIGATE.  SUSPECT CAUSE TO BE MFG OR CYL O/H PROCESS.
